Alert archive / West Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 6, NWS Charleston, WV

May 20, 2005Tyler County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 20, 2005, 4:23 AM EDT for Tyler County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2005, 4:23 AM EDT (08:23 UTC)
Expired
May 20, 2005, 8:30 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Tyler County, WV

The radar

The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 200829
FFWRLX
WVC095-201230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
423 AM EDT FRI MAY 20 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TYLER COUNTY IN WEST VIRGINIA

* UNTIL 830 AM EDT.

* AT 418 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL  
ESTIMATES OF 1 INCH IN THE LAST HOUR COMBINED WITH PREVIOUS RAINS OF 
2 TO 3 INCHES SINCE THURSDAY AFTERNOON...HAVE SET THE STAGE FOR 
FLOODING.

* THE HEAVY RAIN SHOULD CONTINUES TO FALL ACROSS THE WARNED AREA. 
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE BUT ARE 
NOT LIMITED TO....BLUE...TYLER AND FEW.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8104 3937 8080 3955 8080 3955 8104

$$

15
1 follow-up statement
000 
WGUS71 KRLX 201249
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 AM EDT FRI MAY 20 2005

WVC095-201249-
839 AM EDT FRI MAY 20 2005

...THE FLASH FLOOD WARNING FOR TYLER COUNTY EXPIRED AT 830 AM EDT...

RAINFALL AMOUNTS OF 2 1/2 TO 3 1/2 INCHES FELL ACROSS PORTIONS OF 
TYLER COUNTY SOUTH OF MIDDLEBOURNE.  THERE HAVE BEEN REPORTS OF 
STREAMS AND MUD SLIPS IMPACTING SOME ROADS.  

STREAMS WILL BE RECEDING DURING THE MORNING AS THE WATER MOVES INTO 
THE MIDDLE ISLAND CREEK.  AS A RESULT...SOME QUICK RISES CAN BE 
EXPECTED ON THE MIDDLE ISLAND CREEK.  WHILE THE MIDDLE ISLAND CREEK 
WILL RUN HIGH TODAY...IT SHOULD BE ABLE TO HANDLE THE WATER AS 
CONDITIONS LEADING UP THIS RAIN EVENT WERE DRY. 

$$

AAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:30 AM EDT, 53 minutes earlier.

Area forecast discussion, May 20, 3:30 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON WV
330 AM EDT FRI MAY 20 2005

.LONG TERM (TONIGHT THROUGH SUNDAY NIGHT)...

LOW LEVEL MOISTURE/NORTHEAST FLOW LINGER THROUGH THE EVENING
HOURS...POSSIBLY ALLOWING CLOUDS/LIGHT SHOWERS TO HANG AROUND
THROUGH MIDNIGHT OR SO.  LEFT IN SOME LOW POPS EAST OF CRW/CKB.
THINK CLOUDS MAY CLEAR OUT A BIT SLOWER THAN DEPICTED BY
MODELS...BUT MOST AREAS WILL SEE SOME STARS BY 12Z.  LEFT OUT FOG AT
THIS POINT AS WINDS SHOULD STIR JUST ENOUGH TO PREVENT ANYTHING BUT
VERY LIGHT FOG FROM FORMING.

UPPER LOW OVER NEW ENGLAND STAYS IN PLACE...PUTTING OUR REGION ON
THE FRONT SIDE OF A MIDLEVEL RIDGE CENTERED OVER THE UPPER MIDWEST.
SURFACE HIGH RIDING DOWN THE RIDGE WILL PROVIDE DRY WEATHER AND SOME
SUNSHINE FOR SATURDAY AND SATURDAY NIGHT.  WAVE ROTATING AROUND THE
UPPER LOW MAY SPREAD A FEW CLOUDS ACROSS THE NORTHEASTERN COUNTIES
SATURDAY AFTERNOON AND NIGHT...BUT KEPT POPS OUT WITH MEAGER
MOISTURE INDICATED IN THE LOW LEVELS.

PLAYED THE QUICKER GFS SCENARIO FOR SUNDAY AND SUNDAY NIGHT.  H500
WAVE DROPS THROUGH THE DAKOTAS AND CLOSES OFF ON SUNDAY...KNOCKING
DOWN THE RIDGE TO OUR WEST AND DRIVING A FRONT TOWARD US SUNDAY
NIGHT.  BROUGHT POPS INTO SOUTHEAST OHIO BY SUNDAY
AFTERNOON...SPREADING ACROSS CWA SUNDAY NIGHT.  VIGOROUS NATURE OF
SYSTEM REQUIRES A THUNDER MENTION.  LITTLE OR NO CHANGE BEYOND
SUNDAY NIGHT FOR NOW.

MOS TEMPERATURES IN DECENT AGREEMENT THROUGH PERIOD AND DID NOT
STRAY FAR...BUT DID TREND TOWARDS MET NUMBERS WHERE THERE WERE
DIFFERENCES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 205 AM EDT FRI MAY 20 2005)

SHORT TERM (TODAY)...

RADAR SHOWS ONLY LIGHT SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS
OHIO. A CLUSTER OF THUNDERSTORMS OVER SOUTHERN INDIANA ARE MOVING
SOUTHEAST TOWARDS NORTHERN KENTUCKY. EXPECT THESE STORMS TO PASS
SOUTH OF THE AREA...AND THE LINGERING SHOWERS AND ISOLATED STORMS
OVER OHIO SHOULD CONTINUE TO DIMINISH IN INTENSITY AND COVERAGE
THROUGH 5 AM. GFS STILL SHOWING NEGATIVE LIFTED INDEX ACROSS
SOUTHERN WEST VIRGINIA. NAM IS MORE AGGRESSIVE WITH THE LIFTED
INDEX...AND BOTH MODELS SHOW PRECIPITABLE WATER AROUND AN INCH.

HOWEVER...PER CURRENT RADAR AND SATELLITE TREND...DECIDED TO LOWER
THE WEATHER ACTIVITY LOWERING POPS GRADUALLY THROUGH THE EARLY
AFTERNOON AS THE LINGERING SHOWERS AND THUNDERSTORMS MOVE EAST OVER
THE MOUNTAINS. KEPT DEWPOINTS AND TEMPERATURES IN THE LOWER 60
THROUGH EARLY MORNING. EXPECT CLOUDS TO SLOWLY ERODE ACROSS THE AREA
PROVIDING ENOUGH SUNSHINE TO RISE TODAYS TEMPERATURES INTO THE MID
70S LOWLANDS...RANGING TO THE MID 50S HIGHER TERRAIN.

FLOOD WATCH REMAIN IN EFFECT THROUGH 6 AM FOR THE SOUTHERN OUR
SOUTHERN COUNTIES.

PREVIOUS DISCUSSION...
(ISSUED 130 AM EDT FRI MAY 20 2005)

AVIATION...

LOW PRESSURE WILL MOVE SOUTHEASTWARD OVER THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING THROUGH THE AREA.
MESO ETA SHOWS THAT ATMOSPHERE DESTABILIZES TOWARD MORNING...SO WILL
KEEP SHOWERS AROUND THROUGH THE MORNING. THIS COULD CONTINUE TO
PRODUCE POCKETS OF IFR/LIFR CONDITIONS. CLOUDS WILL GRADUALLY LIFT
DURING THE DAY...ALTHOUGH SOME THUNDERSTORMS REMAIN A POSSIBILITY
INTO THE AFTERNOON HOURS. CLEARING CONDITIONS CAN BE EXPECTED FRIDAY
EVENING.

PREVIOUS DISCUSSION...
(ISSUED 310 PM EDT THU MAY 19 2005)

LONG TERM (MONDAY THROUGH THURSDAY)...

LONG RANGE MODELS CONT TO BRING COLD FRONT THRU FASTER EACH
SUCCESSIVE RUN PER MORE ZONAL FLOW ALOFT.  LOW GOES BY SUNDAY NIGHT
AND STRENGTHENS EAST OF THE BLUE RIDGE.  ASSOCIATED UPR LOW CUTS OFF
OVER THE PA/NY REGION SPELLING COOL..CLOUDY...AND WET WEATHER FOR
MUCH OF NEXT WEEK.  HIGHEST POPS WILL BE MONDAY IN THE N WITH LKLY
AS LOW GOES BY...WHILE HIGH CHC SUFFICES S.  WE COULD SEE SOME TSTM
DEVELOP IN THE COOL POOL ALOFT DURING THE AFTN DAY 4.  CONTINUED
WITH A DIURNAL TREND OF POPS FOR THE BALANCE OF THE SYSTM.

DRY WX RETURNS WED AS H5 LOW LIFTS INTO NEW ENGLAND.  KNOCKED DOWN
TEMPS 5-10F MONDAY - WEDNESDAY WITH A WARMUP BY WEEKS END AS H5
TRANSITORY RIDGE MOVES IN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH FOR WVZ015-016-018-024>040-046-047 FROM 3 AM
     FRIDAY TO 6 AM FRIDAY.
OH...NONE.
KY...NONE.
VA...FLOOD WATCH FOR VAZ003-004 FROM 3 AM FRIDAY TO 6 AM FRIDAY.

&&

LONG TERM...CL
Hazardous weather outlook, May 19, 5:29 PM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT THU MAY 19 2005

VAZ003-004-WVZ015-016-018-024>040-046-047-201000-
BARBOUR WV-BOONE WV-BRAXTON WV-BUCHANAN VA-CALHOUN WV-CLAY WV-
DICKENSON VA-FAYETTE WV-GILMER WV-HARRISON WV-KANAWHA WV-LEWIS WV-
LOGAN WV-MCDOWELL WV-MINGO WV-NICHOLAS WV-POCAHONTAS WV-RALEIGH WV-
RANDOLPH WV-ROANE WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-WYOMING WV-
529 PM EDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...
NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST
VIRGINIA.

.DAY ONE...

A FLOOD WATCH IS IN EFFECT FROM 8 PM THROUGH 6 A, FRIDAY MORNING.  A
WARM FRONT MOVING INTO THE AREA OVERNIGHT AND THEN SLOWING
DOWN...WILL BE THE FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS.
PERSISTENT HEAVY DOWNPOURS MAY LEAD TO WATER PROBLEMS BEFORE DAWN
FRIDAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

KYZ101>103-105-OHZ083-086-087-WVZ005>007-013-014-201000-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-PUTNAM WV-WAYNE WV-
529 PM EDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...
NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...
AND MOST OF WEST VIRGINIA.

.DAY ONE...

THUNDERSTORMS IN THE AREA MAY BE SEVERE THIS EVENING...WITH LARGE
HAIL AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

OHZ066-067-075-076-084-085-WVZ008>011-017-019-020-201000-
ATHENS OH-DODDRIDGE WV-JACKSON WV-MEIGS OH-MORGAN OH-PERRY OH-
PLEASANTS WV-RITCHIE WV-TYLER WV-VINTON OH-WASHINGTON OH-WIRT WV-
WOOD WV-
529 PM EDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...
NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...
AND MOST OF WEST VIRGINIA.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TRM

In the hours before

Special weather statement, May 19, 10:30 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1030 PM EDT THU MAY 19 2005

KYZ102-103-105-WVZ005-200345-
BOYD KY-CARTER KY-LAWRENCE KY-WAYNE WV-
INCLUDING THE CITIES OF...ASHLAND...DURBIN...GRAYSON...
LOUISA AND WAYNE
1030 PM EDT THU MAY 19 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR CARTER...BOYD...LAWRENCE COUNTY KENTUCKY...AND WAYNE
COUNTY WEST
VIRGINIA.

A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING EASTWARD ACROSS
KENTUCKY INTO WEST VIRGINIA.  THIS LINE WILL BE ASSOCIATED WITH HEAVY
RAIN AND STRONG GUSTY WINDS AROUND 40 MPH.  BRIEF HEAVY RAIN WILL
ALSO BE LIKELY...WITH HOURLY RAINFALL AMOUNTS AROUND A HALF TO THREE
QUARTERS OF AN INCH.  LOCALIZED HIGHER AMOUNTS OVER AN INCH WILL BE
POSSIBLE.  DO NOT DRIVE INTO AREAS WHERE WATER CROSSES THE
ROADWAYS...AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 19, 11:24 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1124 PM EDT THU MAY 19 2005

WVZ013-024-025-200430-
LINCOLN WV-LOGAN WV-MINGO WV-
INCLUDING THE CITIES OF...HAMLIN...LOGAN AND WILLIAMSON
1124 PM EDT THU MAY 19 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR LINCOLN...LOGAN...AND MINGO COUNTIES.

A STRONG LINE OF SHOWERS AND THUNDERSTORMS IS MOVING EASTWARD TOWARDS
LINCOLN...MINGO AND LOGAN COUNTIES.  AT 11:40 PM...THE LINE WAS
SITUATED FROM WAYNE TO DUNLOW.  IT WILL CONTINUE TO PUSH
EASTWARD...WITH STRONG WIND GUSTS AROUND 45 MPH.  BRIEF HEAVY RAIN
WILL ALSO ACCOMPANY THIS STORM...WITH HOURLY RAINFALL AMOUNTS AROUND
A HALF AN INCH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BYCALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 19, 11:41 PM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1141 PM EDT THU MAY 19 2005

VAZ003-004-200510-
BUCHANAN VA-DICKENSON VA-
INCLUDING THE CITIES OF...CLINTWOOD AND GRUNDY
1141 PM EDT THU MAY 19 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...DICKENSON AND BUCHANAN COUNTIES IN VIRGINIA.

A LINE OF STRONG SHOWERS AND THUNDERSTORMS IS MOVING OUT OF
KENTUCKY...AND INTO VIRGINIA.  AT 11:40...THE LINE WAS SITUATED EAST
OF PIKEVILLE DOWN THROUGH LOOKOUT.  WIND GUSTS AROUND 45 MPH WILL BE
POSSIBLE WITH THIS LINE.  BRIEF HEAVY RAIN AND FREQUENT LIGHTNING
WILL BE COMMON.  RAINFALL AMOUNTS BETWEEN MIDNIGHT AND 1 AM WILL BE
AROUND A HALF TO THREE QUARTERS OF AN INCH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BYCALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, May 20, 12:25 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 AM EDT FRI MAY 20 2005

VAZ004-WVZ033-200515-
BUCHANAN VA-MCDOWELL WV-
INCLUDING THE CITIES OF...GRUNDY AND WELCH
1225 AM EDT FRI MAY 20 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...FOR BUCHANAN AND MCDOWELL COUNTIES.

A LINE OF STRONG STORMS IS MOVING EASTWARD ACROSS EASTERN BUCHANAN
COUNTY...AND MCDOWELL COUNTY.  WIND GUSTS AROUND 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.  FREQUENT LIGHTNING AND HEAVY RAIN WILL
ALSO BE POSSIBLE.  RAINFALL AMOUNTS AROUND A HALF OF AN INCH WILL BE
COMMON THROUGH 1 AM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BYCALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, May 20, 1:49 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
149 AM EDT FRI MAY 20 2005

KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033-034-200700-
BOONE WV-BOYD KY-BUCHANAN VA-CARTER KY-DICKENSON VA-LAWRENCE KY-
LINCOLN WV-LOGAN WV-MCDOWELL WV-MINGO WV-WAYNE WV-WYOMING WV-
INCLUDING THE CITIES OF...ASHLAND...CLINTWOOD...DURBIN...GRAYSON...
GRUNDY...HAMLIN...LOGAN...LOUISA...MADISON...PINEVILLE...WAYNE...
WELCH AND WILLIAMSON
149 AM EDT FRI MAY 20 2005

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

SEVERE THUNDERSTORM WATCH NUMBER 296 THAT HAD BEEN IN EFFECT FOR THE
FOLLOW COUNTIES HAS BEEN CANCELLED...

IN KENTUCKY...

BOYD	CARTER    LAWRENCE

IN WEST VIRGINIA...

BOONE	LINCOLN	  LOGAN
MINGO   MCDOWELL  WAYNE
WYOMING

IN VIRGINIA...

BUCHANAN   DICKENSON

WHILE MORE SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH OUT THE
REST OF THE NIGHT...THE THREAT FOR SEVERE WEATHER...STRONG WINDS OR
HAIL...HAS COME TO AN END.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BYCALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:29 AM EDTSevere Thunderstorm WarningRLXWyoming48 min

Nearby

Flash Flood Warnings in West Virginia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.